Advertisement

 

 

A case of acetaminophen-induced acute tubulointerstitial nephritis in adult.

A case of acetaminophen-induced acute tubulointerstitial nephritis in adult.
Author Information (click to view)

Inoue D, Usui R, Nitta K, Koike M,


Inoue D, Usui R, Nitta K, Koike M, (click to view)

Inoue D, Usui R, Nitta K, Koike M,

Advertisement
Share on FacebookTweet about this on TwitterShare on LinkedIn

CEN case reports 2017 08 11() doi 10.1007/s13730-017-0272-3
Abstract

We report a case of allergic acute tubulointerstitial nephritis (TIN) induced by acetaminophen in a 48-year-old Japanese man with no past medical history. Two days after receiving the non-steroidal anti-inflammatory drug (NSAID) loxoprofen for left shoulder pain, he developed cold symptoms such as fever and sore throat. He then took a 300 mg dose of acetaminophen three times a day and a 100 mg dose of minocycline hydrochloride twice a day for 7 days. Because there was no improvement in his symptoms, he consulted a local clinic again, where blood tests revealed renal insufficiency, and he was, then, referred to our hospital for evaluation of kidney function. Renal biopsy revealed acute TIN, and Ga-67 scintigraphy showed diffuse uptake in bilateral kidneys. A drug-induced lymphocyte stimulation test (DLST) was positive for acetaminophen and negative for loxoprofen and minocycline. Based on these findings, we made a diagnosis of acetaminophen-induced TIN. We treated the patient with three courses of semi-pulse steroid therapy, after which his fever went down, and his serum creatinine level recovered from 2.09 to 1.43 mg/dL. Although we medical doctors think that therapeutic dose of acetaminophen retains high safety, it is important to keep in mind that acetaminophen can cause allergic acute TIN.

Submit a Comment

Your email address will not be published. Required fields are marked *

thirteen + 12 =

[ HIDE/SHOW ]